Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 192, NWS St. Louis, MO

July 25, 20094 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 25, 2009, 4:41 AM CDT for 4 counties in Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2009, 4:41 AM CDT (09:41 UTC)
Expired
Jul 25, 2009, 5:30 AM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Audrain County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 250941
SVRLSX
MOC007-137-163-173-251030-
/O.NEW.KLSX.SV.W.0192.090725T0941Z-090725T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
441 AM CDT SAT JUL 25 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
  EASTERN MONROE COUNTY IN NORTHEAST MISSOURI...
  PIKE COUNTY IN NORTHEAST MISSOURI...
  RALLS COUNTY IN NORTHEAST MISSOURI...

* UNTIL 530 AM CDT

* AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTH OF PERRY TO 5 MILES NORTHWEST OF
  FARBER TO SANTA FE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VANDALIA...
  BOWLING GREEN...
  LOUISIANA...
  SPAULDING...
  CENTER...
  FARBER...
  LADDONIA...
  SPENCERBURG...
  CURRYVILLE...
  FRANKFORD...
  NEW HARTFORD...
  THE LANDING...
  ST. CLEMENT...
  ASHLEY...
  CYRENE...
  EDGEWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3947 9196 3966 9183 3966 9173 3967 9172
      3950 9107 3945 9105 3942 9099 3924 9108
      3923 9110 3923 9118 3916 9119 3914 9122
      3915 9145 3932 9208
TIME...MOT...LOC 0941Z 289DEG 45KT 3954 9168 3934 9164
          3931 9181

$$

GKS
2 follow-up statements
000 
WWUS53 KLSX 251002
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 AM CDT SAT JUL 25 2009

MOC137-251011-
/O.CAN.KLSX.SV.W.0192.000000T0000Z-090725T1030Z/
MONROE MO-
502 AM CDT SAT JUL 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED SOUTHEAST OF THIS AREA.  

LAT...LON 3950 9107 3945 9105 3942 9099 3924 9108
      3923 9110 3923 9118 3916 9119 3914 9122
      3915 9145 3924 9174 3945 9166 3961 9162
      3964 9158
TIME...MOT...LOC 1001Z 289DEG 45KT 3938 9140 3927 9138
          3923 9151

$$

MOC007-163-173-251030-
/O.CON.KLSX.SV.W.0192.000000T0000Z-090725T1030Z/
AUDRAIN MO-PIKE MO-RALLS MO-
502 AM CDT SAT JUL 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...AND RALLS AND PIKE
COUNTIES IN NORTHEAST MISSOURI...

AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPENCERBURG TO VANDALIA TO FARBER...MOVING EAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...LOUISIANA...CURRYVILLE...NEW HARTFORD...ASHLEY...ST.
CLEMENT...CYRENE AND EDGEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3950 9107 3945 9105 3942 9099 3924 9108
      3923 9110 3923 9118 3916 9119 3914 9122
      3915 9145 3924 9174 3945 9166 3961 9162
      3964 9158
TIME...MOT...LOC 1001Z 289DEG 45KT 3938 9140 3927 9138
          3923 9151

$$

GKS
000 
WWUS53 KLSX 251026
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 AM CDT SAT JUL 25 2009

MOC007-163-173-251036-
/O.EXP.KLSX.SV.W.0192.000000T0000Z-090725T1030Z/
AUDRAIN MO-PIKE MO-RALLS MO-
526 AM CDT SAT JUL 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AUDRAIN COUNTY IN
CENTRAL MISSOURI...AND RALLS AND PIKE COUNTIES IN NORTHEAST MISSOURI
WILL EXPIRE AT 530 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO
LONGER APPEARED TO BE SEVERE...HOWEVER HEAVY RAIN IS STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 3950 9107 3945 9105 3942 9099 3924 9108
      3923 9110 3923 9118 3916 9119 3914 9122
      3915 9145 3924 9174 3945 9166 3961 9162
      3964 9158
TIME...MOT...LOC 1026Z 289DEG 45KT 3928 9102 3917 9100
          3913 9113

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:09 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 25, 3:09 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
309 AM CDT SAT JUL 25 2009

.DISCUSSION...
/307 AM CDT SAT JUL 25 2009/

MAIN FORECAST CONCERN REGARDS THE CHANCES OF SHRA/TSRA THE NEXT 24
HOURS.  THERE IS GENERAL AGREEMENT IN THE SHORT TERM MODELS THAT
FRONT CURRENTLY ACROSS NRN MO WILL MOVE SEWD ACROSS MO/IL TODAY...
REACHING A POINT JUST SOUTH OF I-70 BY MIDDAY AND CLEARING THE SRN
CWA EARLY THIS EVENING.  EXPECT SCT TSRA TO BE ONGOING IN MOISTURE
CONVERGENCE ALONG AND AHEAD OF THE FRONT WHERE MUCAPES WILL BE IN
EXCESS OF 1000 J/KG.  COVERAGE SHOULD INCREASE BY AFTERNOON OVER THE
SRN HALF OF THE CWA AS MLCAPES INCREASE AOA 2000 J/KG UNDER
INCREASING UVV/S CAUSED BY S/W TROUGH DROPPING SEWD OUT OF THE UPPER
MIDWEST.  CHANCES WILL BE CONFINED TO SERN MO/SRN IL EARLY THIS
EVENING BEFORE THE FRONT MOVES SOUTH OF THE AREA.  THERE IS SOME
POSSIBLITY OF A FEW STRONG/SEVERE STORMS AHEAD OF THE FRONT GIVEN
THE DEGREE OF INSTABILITY AND MODEST DEEP LAYER SHEAR AROUND 30KTS.

DRY WEATHER IS THEN EXPECTED FROM LATE THIS EVENING THROUGH MONDAY
AS FRONT MOVES SOUTH OF THE AREA AND SUBSIDENCE SETS UP BEHIND
TROUGH.  NEXT CHANCE OF SHRA/TSRA WILL COME TUESDAY WHEN FRONT MOVES
BACK NWD AS A WARM FRONT.

MOS TEMPERATURES ARE IN GENERAL AGREEMENT THE NEXT FEW DAYS.  WENT A
BIT COOLER THAN GUIDANCE FOR HIGHS AS 850MB TEMPERATURES AROUND 16C
SUPPORT SLIGHTLY COOLER TEMPERATURES.

BRITT

&&

.AVIATION...
/1059 PM CDT FRI JUL 24 2009/

FOR THE 06Z TAFS...CDFNT EXTDG FM WI SW THRU NERN CO WILL DROP
SEWD THRU THE TAF SITES LT TGT AND SAT MRNG.  AN MCS WAS DROPPING
S-SEWD THRU SERN IA AND NRN IL ALONG AND JUST AHD OF THE CDFNT.
THIS MCS WILL DROP S-SEWD THRU UIN BTWN 06Z AND 08Z SAT...THEN
LIKELY WKN AS IT DROPS THRU STL/SUS BTWN 08Z AND 10Z SAT. MOST OF
THE CONVECTION MAY REMAIN JUST E OF COU LT TGT.  MAY JUST INCLUDE
VCTS AT COU...BUT INCLUDE A TEMPO GRP OF TSRA IN STL/SUS. MAY
ALSO CONT LLWS IN THE COU...STL AND SUS TAFS LT TGT AND EARLY SAT
MRNG AS THE MDLS DEPICT A WLY LLJ OVER CNTRL MO...ALTHOUGH IT
SHOULD BE PRETTY MARGINAL. THIS CDFNT SHOULD MOVE SEWD THRU UIN
BTWN 08-09Z SAT THEN THRU COU...STL AND SUS BTWN 12-14Z SAT.
LINGERING SHOWERS MAY CONT IN COU...STL AND SUS DURING THE EARLY
TO MID MRNG HRS ALONG AND JUST BHND THE CDFNT. THE SWLY SFC WND
WILL VEER ARND TO A W-NWLY DIRECTION LT TGT AND SAT MRNG AFTER THE
PASSAGE OF THE CDFNT. OUTSIDE OF SHRA/TSRA ACTIVITY VFR CONDITIONS
SHOULD PREVAIL LT TGT AND SAT MRNG. PREVAILING VFR CLOUD CVR
SHOULD CLR OUT SAT AFTN AND EVNG AS A SFC RDG BLDS SEWD INTO THE
CWA BHND THE CDFNT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 25, 4:34 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
434 AM CDT SAT JUL 25 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-260945-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
434 AM CDT SAT JUL 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE REGION TODAY INTO
EARLY THIS EVENING AS A COLD FRONT MOVES ACROSS THE REGION. A FEW
OF THESE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Special weather statement, Jul 25, 12:05 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 AM CDT SAT JUL 25 2009

MOZ018-019-250545-
KNOX MO-LEWIS MO-
1205 AM CDT SAT JUL 25 2009

...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND LEWIS COUNTIES UNTIL
1245 AM CDT...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SOUTH GORIN...OR 18 MILES
NORTH OF EDINA...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EDINA...
  GREENSBURG...
  COLONY...
  KNOX CITY...
  LA BELLE...
  PLEVNA...
  LEWISTOWN...
  EWING...
  STEFFENVILLE...
  BARING...
  HURDLAND...
  NOVELTY...
  NEWARK...
  MONTICELLO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

GKS
Special weather statement, Jul 25, 2:50 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
250 AM CDT SAT JUL 25 2009

MOZ018-026-027-250830-
KNOX MO-MARION MO-SHELBY MO-
250 AM CDT SAT JUL 25 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX...NORTHEASTERN
SHELBY AND NORTHWESTERN MARION COUNTIES UNTIL 330 AM CDT...

AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BRASHEAR...OR 9 MILES
SOUTHWEST OF EDINA...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PLEVNA...
  SHELBYVILLE...
  EMDEN...
  PHILADELPHIA...
  NOVELTY...
  LEONARD...
  NEWARK...
  BETHEL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CARNEY
Special weather statement, Jul 25, 3:49 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
349 AM CDT SAT JUL 25 2009

MOZ018-026-027-034-035-250930-
KNOX MO-MARION MO-MONROE MO-RALLS MO-SHELBY MO-
349 AM CDT SAT JUL 25 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX...SHELBY...
MARION...NORTHWESTERN RALLS AND NORTHERN MONROE COUNTIES UNTIL 430 AM
CDT...

AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PLEVNA...OR 15 MILES
SOUTHEAST OF LA PLATA...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHELBINA...
  MONROE CITY...
  CLARENCE...
  PLEVNA...
  MAUD...
  SHELBYVILLE...
  EMDEN...
  PHILADELPHIA...
  WARREN...
  LEONARD...
  BETHEL...
  HUNNEWELL...
  INDIAN CREEK...
  THE LANDING...
  STOUTSVILLE...
  FLORIDA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:06 AM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Ralls, Shelby39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.